# SDR FK62003F00000

- Difficulty date: March 11, 2003
- Submitted: March 19, 2003
- Operation: Air carrier
- Aircraft: N28721
- Make and model: Piper PA-44-180
- Aircraft serial: 447995296
- System (JASC): 2741 · Stabilizer Position Indicating
- Part: Control Cable
- Part number: 62701160
- Condition: Broken
- Location: Trim
- Part time: 5,352 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS TRIMMED FOR NOSE HIGH ATTITUDE FOR SLOW FLIGHT TRAINING.  PILOT ATTEMPTED TO TRIM NOSE DOWN, WHEN HE NOTICED LOOSE CABLE ACCUMULATING AROUND TRIM WHEEL AND NO REDUCTION OF FORWARD PRESSURE ON CONTROL WHEEL.  AIRCRAFT LANDED WITHOUT INCIDENT.  INVESTIGATION SHOWED FORWARD TRIM CABLE HAD BROKEN IN THE AREA OF THE ELECTRIC TRIM SERVO CAPSTAN.  REASON FOR FAILURE IS UNKNOWN, POSSIBLY AGE RELATED.  AIRCRAFT IS 24 YEARS OLD.
